Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
are you available to chat?
Hi. Welcome to the chat room.
Pink eye is caused by a virus. Gentamicin is an antibiotic. Antibiotics only treat bacteria, not viruses. That being said it is very common for doctors to give people with pink eye antibiotic drops, even when they know it will do nothing to treat their actual condition.
Do you have a better idea?
There are a couple of reasons for this: To "guard against" the very,very rare secondary bacterial infection; to give the patient something to do while the virus runs its course and because mom's expect it.
Ok, guess enough with the speech, eh? :o)
Yes, use natural tears as often as you need to soothe your eyes and get the gunk out.
Place ice packs/cold compresses on your eyes for the discomfort.
Will it hurt to take the Gentamicin even though you doubt its efficacy?
Wash your hands to minimize the chance of spreading to the rest of the family.......This will run it's course in a few days and everything should be fine.
Nope. Won't hurt anything at all....
and it will help to prevent any secondary bacterial infection that you may be at risk of getting...
All Right. Thanks for your help. Happy New Year.
And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much. Positive Feedback and/or Bonus is welcomed and appreciated.
Have a great 2011!